Alert archive / South Dakota / Wind Advisories in 2015

Wind Advisory 17, NWS Aberdeen, SD

July 29, 20158 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Jul 29, 2015, 3:00 AM CDT for 8 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jul 29, 2015, 10:00 AM CDT. It was in force for 85 min.

The area

The counties it named.

The facts

Issued
Jul 29, 2015, 3:00 AM CDT (08:00 UTC)
In effect from
Jul 29, 2015, 10:00 AM CDT
Expired
Jul 29, 2015, 11:25 AM CDT
In force
85 min
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD

The radar

The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2015-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2015-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2377 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WWUS73 KABR 290800
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
300 AM CDT WED JUL 29 2015

...GUSTY WINDS TODAY...

MNZ039-046-SDZ007-008-011-019>023-291700-
/O.NEW.KABR.WI.Y.0017.150729T1500Z-150730T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
300 AM CDT WED JUL 29 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...MID MORNING THROUGH THE AFTERNOON.

* WINDS...WEST AT 20 TO 30MPH WITH GUSTS TO 45MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
1 follow-up statement
989 
WWUS73 KABR 291625
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1125 AM CDT WED JUL 29 2015


MNZ039-046-SDZ007-008-011-019>023-291730-
/O.CAN.KABR.WI.Y.0017.000000T0000Z-150730T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1125 AM CDT WED JUL 29 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED WINDS OF 20 TO 30 MPH ARE STILL POSSIBLE THROUGH THIS
AFTERNOON...HOWEVER ADVISORY LEVEL CONDITIONS ARE NO LONGER
ANTICIPATED.

$$
SD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jul 29, 12:27 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 29, 12:27 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1227 AM CDT WED JUL 29 2015

.UPDATE...
ISSUED AT 1225 AM CDT WED JUL 29 2015

SEE UPDATED AVIATION DISCUSSION BELOW.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 302 PM CDT TUE JUL 28 2015

AN ANOMALOUSLY STRONG LOW PRESSURE SYSTEM OVER SOUTHERN CANADA WILL
CONTINUE IMPACTING THE CWA WITH GUSTY WEST TO NORTHWESTERLY WINDS
THROUGH WEDNESDAY. WHILE WINDS WILL CONTINUE TO INCREASE OVER THE
NEXT FEW HOURS...THEY WILL LIKELY FALL SHORT OF HIGH WIND WARNING
CRITERIA. WHILE WINDS WILL DIMINISH OVERNIGHT...THEY SHOULD INCREASE
DURING THE MORNING HOURS ON WEDNESDAY THANKS TO A FAIRLY TIGHT
PRESSURE GRADIENT. THE GRADIENT DOES WEAKEN DURING THE AFTERNOON
HOURS WITH WINDS POSSIBLE DIMINISHING.

WARMER TEMPERATURES WILL SPREAD ACROSS THE REGION ON THURSDAY WITH
HIGHS LIKELY CLIMBING INTO THE UPPER 80S TO THE MID 90S. THANKFULLY
WITH NORTHWEST FLOW ALOFT...CONDITIONS SHOULD NOT BE HUMID.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 302 PM CDT TUE JUL 28 2015

NO MAJOR CHANGES TO THE LONG TERM PERIOD. STILL LOOKS LIKE NORTHWEST
FLOW WILL BE THE PRIMARY UPPER LEVEL PATTERN THROUGH THE LONG TERM.
VERY LITTLE IN THE WAY OF FORCING...UNTIL PERHAPS THE SATURDAY
PERIOD WHEN A SURFACE FRONT COMES THROUGH. HOWEVER...MOISTURE
PROFILES ARE LACKING IN THAT PARTICULAR TIME FRAME. MODELS SUGGEST
THERE MAY BE A LITTLE MORE ACTIVITY BY EARLY NEXT WEEK WHEN A LONG
WAVE TROUGH DROPS OUT OF CANADA...DAMPENING THE WEST COAST RIDGE
SOME. MAINLY STUCK WITH SUPERBLEND POPS THROUGHOUT THE FORECAST.
TEMPERATURES ARE OVERALL NEAR SEASONAL VALUES. SATURDAY LOOKS TO
BE THE WARMEST...WITH TEMPS 5 TO 10 DEGREES ABOVE NORMAL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1225 AM CDT WED JUL 29 2015

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA OVERNIGHT AND THROUGH
THE DAY WEDNESDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...SD
LONG TERM...SERR
AVIATION...PARKIN
Hazardous weather outlook, Jul 28, 10:02 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
1002 PM CDT TUE JUL 28 2015

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-300315-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
1002 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CONNELLY

Nearby

Wind Advisories in South Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.